Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|luvgiggles2 - Fri Jan 05, 2007 9:53 pm||
Age: 30; Female; No surgeries; Family history includes diabates, cancer, high blood pressure, cholesterol; Current med's include ortho-tricyclin.
I have gotten back on birth control pills after taking a 4 month break. I have been on them for 2 months now, but today I started bleeding a little bit. However, I am barely on week 2. I'm not due to get my period for another 2 weeks.
Prior to getting off the pill, the same thing occured where I started bleeding before I was due. I've just recently experienced this. What could this be? More importantly, am I at risk for getting pregnant as a result this recent irregularity?
|Dr. Safaa Mahmoud - Sat Jan 06, 2007 8:44 pm||
Breakthrough bleeding are commonly seen during the first 3 months of the birth control pills intake.
Many doctors advise to continue the pills and forget about the breakthrough bleeding for the first 3 months of use. If it persists or becomes heavier, it is considered and should be managed properly.
Breakthrough bleeding does not mean failure of treatment or failure of contraception unless it is due to missing pills or irregular intake.
Follow up with your Doctor is essential.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.